Hail, Lincoln
- When
- July 4, 1:45 PM MST
- Where
- Lincoln County, 1.42 mi SSE of Thayne
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.903, -110.985
A trained spotter reported penny sized hail southeast of Thayne.
An upper level disturbance moved across Wyoming and produced some locally strong thunderstorms. Penny sized hail fell near Thayne.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
An upper level disturbance moved across Wyoming and produced some locally strong thunderstorms. Penny sized hail fell near Thayne. East of the Continental Divide, a much drier airmass produced favorable conditions for strong outflow wind. Wind gusts from a decaying shower downed power lines in Lovell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 4, 12:53 AM MST, 12 hours 52 minutes earlier.
Area Forecast Discussion National Weather Service Riverton WY 153 AM MDT MON JUL 4 2016 .SHORT TERM...Monday through Wednesday night There are still a few showers and embedded thunder across northern Wyoming early this morning but these should move out by sunrise. Most of the morning should be dry with exception of a few showers across the northern mountains. At this point, today looks fairly similar to Sunday with most areas having at least a slight chance of seeing a later day or evening thunderstorm. However, much like yesterday, a vast majority of the area should be rain free most of the time. As for the potential of stronger thunderstorms, with large temperature/dew point spreads and inverted V soundings, strong gusty winds will once again be the main threat. There is a decent amount of shear, but instability and moisture are lacking. An interesting wrinkle tonight as a weak jet max moves across the state and keep some nocturnal convection going across central Wyoming. We added some isolated POPS there as a result. Temperatures should be fairly close to yesterday's high temperatures. On Tuesday there will be a squeeze play across the state. A weak frontal boundary will be found across northern Wyoming and will be the focus for a few showers and thunderstorms once again. Meanwhile, in the south a surge of moisture moving in from the south will bring a chance of convection to that neck of the woods. The driest area looks to be across central portions of the county warning area. Temperatures will cool a bit behind the front across the north, and remain fairly close to the highs of the past couple of days further south. Things could get a bit more interesting for Wednesday as another cold front, this one with a bit more oomph, that is the technical term for it. This one will have a bit more upper level support with it along with increased moisture steaming northward ahead of it, especially in the favored area from Buffalo down into northeastern Natrona County. This could lead to some stronger thunderstorms. Once again, all areas should have a chance of convection. With more cloud cover, temperatures will be a bit lower, but could be tricky depending on the timing of the front. Cooler and more comfortable air will spill in behind the front Wednesday night. .LONG TERM...Thursday Through Monday In wake of the cold front Wednesday/Wednesday night, a mainly dry day is expected Thursday. The trend has been drier especially with the faster ECMWF and GEM 00Z solutions. Later forecasts might be able to remove the remaining slight PoPs across the north if this trend continues. There is the possibility, despite the cooler temps, that enough low level dry air pushes into the front combined with breezy winds could result in critical fire weather conditions in a few spots. The cold front washes out Thursday night with a very warm...and mainly dry southwest flow developing Friday and becoming a bit stronger on Saturday...as a strong upper low pushes southeast into the Pacific Northwest. This will result in seasonal to above average temperatures Friday and Saturday with critical fire weather conditions possible especially on Saturday. A lead shortwave and an approaching Pacific cold front in Idaho could result in some convection over western Wyoming Saturday. This upper low/trough is expected to push into the Northern Rockies late Sunday and into the northern High Plains by late Monday. The initial cold front could stall out across eastern Idaho/western Wyoming Saturday night/Sunday before pushing through the entire area in the Sunday night/Monday time frame. The best dynamics is expected to remain north of the forecast area with the main concern continuing to be fire weather as a mainly dry cold front as it appears now moves across the area. && .AVIATION.../12Z issuance/ VFR conditions will prevail through 12z Tuesday. Scattered showers and thunderstorms are expected to develop across the north Monday afternoon...across Yellowstone National Park and vcnty and north of a KCOD-KBYG line. The primary hazard from these storms will be erratic wind gusts 35-45kts. Most of this activity will move east of the area by 03z Tuesday. Isolated to widely scattered showers and thunderstorms will also develop off the Uinta Range and vcnty and south of a KRKS-KCPR line 21z Monday-03z Tuesday with wind gusts near 40kts the primary hazard. Shower and thunderstorm activity will be very isolated across central Wyoming (vcnty KJAC-KBPI-KPNA- KLND-KRIW).&& .FIRE WEATHER... ...Near critical fire conditions possible this afternoon... All in all today looks fairly similar to Sunday. And late night showers should end before sunrise with most of the morning rain free. Isolated to widely scattered thunderstorms will redevelop this afternoon and especially this evening. The main threat will once again b erratic winds. A southwesterly breeze will develop this afternoon with relative humidity falling into the teens at times. Although Red Flag conditions are not anticipated at this time, fire danger may be elevated for a few hours this afternoon across central and southern Wyoming. && .RIW Watches/Warnings/Advisories...None. && SHORT TERM...Hattings LONG TERM...WM AVIATION...AEM FIRE WEATHER...Hattings
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 212 AM MDT MON JUL 4 2016 WYZ001>020-022>030-051200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 212 AM MDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS IN MOST LOCATIONS THIS AFTERNOON AND EVENING. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. STRONG DOWNBURST WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND WEDNESDAY...ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS THE MAIN THREAT. STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY IN JOHNSON COUNTY. THURSDAY THROUGH SUNDAY...ELEVATED TO POSSIBLY EXTREME FIRE WEATHER CONDITIONS AT TIMES ESPECIALLY OVER CENTRAL AND SOUTHERN AREAS. ISOLATED THUNDERSTORMS POSSIBLE MAINLY OVER THE NORTHWEST AND NORTHERN MOUNTAINS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WINDS...HEAVY RAIN AND ANY HAIL. THANK YOU. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 150 PM MDT MON JUL 4 2016 WYZ001>006-016-042200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-UPPER WIND RIVER BASIN- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...CODY... MEETEETSE...THERMOPOLIS...WORLAND...DUBOIS 150 PM MDT MON JUL 4 2016 ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTHWESTERN WYOMING THIS AFTERNOON...MOVING EAST AT 35 TO 45 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN...WIND GUSTS 45 TO 55 MPH...WITH SOME OF THESE GUSTS WELL AHEAD OF THE STORMS THEMSELVES...AND OF COURSE OCCASIONAL LIGHTNING. WITH AFTERNOON RELATIVE HUMIDITY BETWEEN 15 AND 20 PERCENT THERE WILL BE AN INCREASED WILDFIRE RISK. RESIDENTS ARE URGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES...OR SETTING OFF ANY FIREWORKS. WYZ014-025-026-028>030-042200- WIND RIVER MOUNTAINS WEST-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-ROCK SPRINGS AND GREEN RIVER- FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 150 PM MDT MON JUL 4 2016 ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN AND SOUTHWESTERN WYOMING THIS AFTERNOON...MOVING EAST AT 25 TO 35 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN...WIND GUSTS UP TO 45 MPH...WITH SOME OF THESE GUSTS WELL AHEAD OF THE STORMS THEMSELVES...AND OF COURSE OCCASIONAL LIGHTNING. AS AFTERNOON WINDS WILL ALREADY BE GUSTING 25 TO 35 MPH AT TIMES AND WITH AFTERNOON RELATIVE HUMIDITY BETWEEN 20 AND 25 PERCENT THERE WILL BE AN INCREASED WILDFIRE RISK. RESIDENTS ARE URGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES...OR SETTING OFF ANY FIREWORKS. WYZ008>011-020-042200- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...BUFFALO...KAYCEE...CASPER 150 PM MDT MON JUL 4 2016 ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS JOHNSON AND NATRONA COUNTIES THIS AFTERNOON...MOVING EAST AT 30 TO 40 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN...WIND GUSTS 40 TO 50 MPH...WITH SOME OF THESE GUSTS WELL AHEAD OF THE STORMS THEMSELVES...AND OF COURSE OCCASIONAL LIGHTNING. WITH AFTERNOON RELATIVE HUMIDITY BETWEEN 20 AND 25 PERCENT THERE WILL BE AN INCREASED WILDFIRE RISK. RESIDENTS ARE URGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES...OR SETTING OFF ANY FIREWORKS. WYZ007-015-017-018-042200- OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER MOUNTAINS EAST- WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 150 PM MDT MON JUL 4 2016 ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OFF THE WIND RIVER MOUNTAINS AND OVER THE BASIN AND FOOTHILLS THIS AFTERNOON...MOVING EAST AT 30 TO 40 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN...WIND GUSTS UP TO 45 MPH...WITH SOME OF THESE GUSTS WELL AHEAD OF THE STORMS THEMSELVES...AND OF COURSE OCCASIONAL LIGHTNING. WITH AFTERNOON RELATIVE HUMIDITY BETWEEN 15 AND 20 PERCENT THERE WILL BE AN INCREASED WILDFIRE RISK. RESIDENTS ARE URGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES...OR SETTING OFF ANY FIREWORKS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT MON JUL 4 2016
WYZ010-011-042030-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
203 PM MDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
230 PM MDT...
AT 203 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF
MAYOWORTH TO 6 MILES WEST OF FORT RENO HISTORICAL SITE TO 9 MILES
SOUTHEAST OF KAYCEE...AND MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
FORT RENO HISTORICAL SITE AROUND 210 PM MDT.
LINCH AROUND 220 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUSSEX.
LAT...LON 4355 10647 4385 10629 4406 10660 4421 10602
4362 10602
TIME...MOT...LOC 2003Z 254DEG 49KT 4400 10660 4385 10636 4361 10651
BRAUNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
212 PM MDT MON JUL 4 2016
WYZ023-024-042100-
SALT RIVER AND WYOMING RANGES-STAR VALLEY-
212 PM MDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
300 PM MDT...
AT 211 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF AFTON...MOVING EAST AT 50 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
AFTON...GROVER AND STAR VALLEY REST AREA AROUND 230 PM MDT.
TURNERVILLE AND PERIODIC SPRING AROUND 235 PM MDT.
MEADOW CREEK GUARD STATION AROUND 245 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE VALLI VU GOLF
COURSE...AFTON MUNICIPAL AIRPORT...FLAT CREEK RV PARK AND STRAWBERRY
CREEK LOWER VALLEY ENERGY INC POWER PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4292 11104 4307 11071 4288 11059 4271 11060
4264 11104
TIME...MOT...LOC 2011Z 252DEG 42KT 4272 11122
BRAUNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 225 PM MDT MON JUL 4 2016 WYZ023-024-042100- SALT RIVER AND WYOMING RANGES-STAR VALLEY- 225 PM MDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL 300 PM MDT... AT 225 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF GROVER...WHICH IS 9 MILES WEST OF AFTON...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... AFTON AND STAR VALLEY REST AREA AROUND 235 PM MDT. TURNERVILLE...GROVER AND PERIODIC SPRING AROUND 240 PM MDT. MEADOW CREEK GUARD STATION AROUND 255 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE VALLI VU GOLF COURSE...AFTON MUNICIPAL AIRPORT...AND STRAWBERRY CREEK LOWER VALLEY ENERGY INC POWER PLANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4291 11104 4309 11059 4266 11059 4266 11104 TIME...MOT...LOC 2025Z 251DEG 36KT 4277 11110 BRAUN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 232 PM MDT MON JUL 4 2016 WYZ001>006-016-042300- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-UPPER WIND RIVER BASIN- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...CODY... MEETEETSE...THERMOPOLIS...WORLAND...DUBOIS 232 PM MDT MON JUL 4 2016 ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTHWESTERN WYOMING THIS AFTERNOON...MOVING EAST AT 35 TO 45 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN...WIND GUSTS 45 TO 55 MPH...WITH SOME OF THESE GUSTS WELL AHEAD OF THE STORMS THEMSELVES...AND OF COURSE OCCASIONAL LIGHTNING. WITH AFTERNOON RELATIVE HUMIDITY BETWEEN 15 AND 20 PERCENT THERE WILL BE AN INCREASED WILDFIRE RISK. RESIDENTS ARE URGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES...OR SETTING OFF ANY FIREWORKS. WYZ014-025-026-028>030-042300- WIND RIVER MOUNTAINS WEST-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-ROCK SPRINGS AND GREEN RIVER- FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 232 PM MDT MON JUL 4 2016 ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN AND SOUTHWESTERN WYOMING THIS AFTERNOON...MOVING EAST AT 25 TO 35 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN...WIND GUSTS UP TO 45 MPH...WITH SOME OF THESE GUSTS WELL AHEAD OF THE STORMS THEMSELVES...AND OF COURSE OCCASIONAL LIGHTNING. AS AFTERNOON WINDS WILL ALREADY BE GUSTING 25 TO 35 MPH AT TIMES AND WITH AFTERNOON RELATIVE HUMIDITY BETWEEN 20 AND 25 PERCENT THERE WILL BE AN INCREASED WILDFIRE RISK. RESIDENTS ARE URGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES...OR SETTING OFF ANY FIREWORKS. WYZ008>011-020-042300- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...BUFFALO...KAYCEE...CASPER 232 PM MDT MON JUL 4 2016 ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS JOHNSON AND NATRONA COUNTIES THIS AFTERNOON...MOVING EAST AT 30 TO 40 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN...WIND GUSTS 40 TO 50 MPH...WITH SOME OF THESE GUSTS WELL AHEAD OF THE STORMS THEMSELVES...AND OF COURSE OCCASIONAL LIGHTNING. WITH AFTERNOON RELATIVE HUMIDITY BETWEEN 20 AND 25 PERCENT THERE WILL BE AN INCREASED WILDFIRE RISK. RESIDENTS ARE URGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES...OR SETTING OFF ANY FIREWORKS. WYZ007-015-017-018-042300- OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER MOUNTAINS EAST- WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 232 PM MDT MON JUL 4 2016 ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OFF THE WIND RIVER MOUNTAINS AND OVER THE BASIN AND FOOTHILLS THIS AFTERNOON...MOVING EAST AT 30 TO 40 MPH. THE MAIN THREAT FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAIN...WIND GUSTS UP TO 45 MPH...WITH SOME OF THESE GUSTS WELL AHEAD OF THE STORMS THEMSELVES...AND OF COURSE OCCASIONAL LIGHTNING. WITH AFTERNOON RELATIVE HUMIDITY BETWEEN 15 AND 20 PERCENT THERE WILL BE AN INCREASED WILDFIRE RISK. RESIDENTS ARE URGED TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES...OR SETTING OFF ANY FIREWORKS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
240 PM MDT MON JUL 4 2016
WYZ023-024-042115-
SALT RIVER AND WYOMING RANGES-STAR VALLEY-
240 PM MDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SUBLETTE AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 315 PM MDT...
AT 239 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TURNERVILLE...WHICH IS 7 MILES EAST OF THAYNE...MOVING EAST AT 55
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MEADOW CREEK GUARD STATION AROUND 250 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STAR VALLEY RANCH
RESORT GOLF COURSE...STRAWBERRY CREEK LOWER VALLEY ENERGY INC POWER
PLANT...BEDFORD AND CEDAR CREEK GOLF COURSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4318 11057 4290 11041 4290 11043 4285 11043
4284 11038 4278 11034 4276 11093 4297 11104
TIME...MOT...LOC 2039Z 250DEG 49KT 4288 11086
BRAUNThe Pocatello radar (KSFX), 140 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A trained spotter reported penny sized hail southeast of Thayne.
The AWOS at the Cowley Airport registered a peak wind gust of 67 mph just after 1500MST. Shortly thereafter, these winds struck Lovell where the local police reported downed power lines at 1515MST.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637789, 637791.